Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 71, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 3:49 PM CDT for Chautauqua County, Labette County, Montgomery County, Kansas. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 30, 2007, 11:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:20 PM CDT | FLASH FLOOD | Coffeyville, KS | SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER. |
| Jun 30, 5:20 PM CDT | FLASH FLOOD | Independence, KS | SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER. HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 302053
FFWICT
KSC019-099-125-010445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
LABETTE COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1145 PM CDT.
* LOCAL LAW ENFORCEMENT OFFICIALS HAVE BEEN REPORTING FLOODING
ACROSS THE ENTIRE AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE THIS EVENING IN TO THE OVERNIGHT HOURS WHICH
WILL FURTHER AGGRAVATE THE FLOODING SITUATION.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTAMONT...ANGOLA...BARTLETT...BOLTON...CHAUTAUQUA...CHERRYVALE...
CHETOPA...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...DENNIS...
EDNA...ELK CITY...HALE...HAVANA...INDEPENDENCE AIRPORT...
INDEPENDENCE...LABETTE...LIBERTY...MOUND VALLEY...NIOTAZE...
OSWEGO...PARSONS...PARSONS TRI CITY AIRPORT...PERU...SEDAN...
SYCAMORE...TYRO.
PORTIONS OF MONTGOMERY COUNTY ALONG THE VERDIGRIS RIVER HAVE BEEN
THE MOST SEVERELY IMPACTED BY FLOOD WATERS TODAY AND THESE AREAS
WILL CONTINUE TO SEE FLOODING TONIGHT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
LAT...LON 3700 9507 3701 9651 3728 9648 3728 9596
3738 9597 3737 9531 3737 9507
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:25 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 30, 3:25 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT SAT JUN 30 2007 .DISCUSSION... TONIGHT-MON: FLOODING AND PROBABILITY OF PRECIPITATION CONTINUE TO BE A BROKEN RECORD. SERIOUS THREAT AGAIN TONIGHT BUT DEFINITE DIFFERENCES IN SETUP. 1200 UTC UPPER AIR ANALYSIS SHOWS WELL DEFINED 850MB EAST/WEST BOUNDARY INTO LOW OVER NORTHWEST OK. CONVERGENCE INTO BOUNDARY AND WEAK MCV SUPPORTED MOST WIDESPREAD PRECIPITATION ACROSS EASTERN KS TODAY. UNCAPPED WARM SECTOR COMBINED WITH A LITTLE BIT OF FILTERED SUN HAS RESULTED IN SLOWLY INCREASING RAIN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON. GLOBAL FORECAST SYSTEM MODEL APPEARS TO HAVE GOOD HANDLE OUT OF THE BOX AND WAS GENERALLY USED FOR THE SHORT TERM. NORTH AMERICAN MODEL SHOWING USUAL CONVECTIVE FEEDBACK PROBLEMS. 1000-2000 CAPES POSSIBLE IN WARM SECTOR...BUT PRIMARY THREAT IS DEFINITELY TROPICAL/TORRENTIAL RAIN. BELIEVE HEAVIEST PRECIPITATION MAY OCCUR NEAR ICT/TOP BORDER IN SOUTHEAST KS...AND AM NOT CONVINCED BOUNDARY WILL SAG AS FAR SOUTH AS SOME OTHER MODELS SUGGEST. LOW LEVEL CONVERGENCE MAY NOT BE AS GOOD AS LAST NIGHT...BUT THERE IS NOTHING TO REALLY STOP THE PRECIPITATION EITHER. WITH TROPICAL RAINFALL RATES...EVEN SCATTERED PRECIPITATION WILL ADD UP...UNFORTUNATELY IN AREAS ALREADY EXPERIENCING RECORD FLOODING. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS AROUND 2 INCHES LIKELY ACROSS MUCH OF SOUTHEAST KS BY 12 UTC SUN BUT WITH SIGNIFICANTLY HIGHER LOCAL AMOUNTS IN CONVECTIVE CORES AND TRAINING. INCREASED PROBABILITY OF PRECIPITATION ON SUN AND INTO MON AS IT APPEARS THIS LOW WILL NOT BE MOVING OUT VERY QUICKLY. TEMPERATURES TRIMMED BACK A BIT DUE TO CLOUDS/ PRECIPITATION. WED-SAT: WHILE OVERALL PATTERN REMAINS UNCHANGED FROM YESTERDAY AND MODELS QUITE CONSISTENT ON LONG WAVE PATTERN DURING THIS PERIOD...THE ACTUAL DETAILS OF THE FORECAST ARE PROBLEMATIC. RIPPLES IN NORTHWEST FLOW AND COPIOUS MOISTURE IN OR JUST SOUTH OF THE AREA WILL LEAD TO PERIODIC BOUTS OF THUNDERSTORMS. APPEARS UNLIKELY THAT TEMPERATURES ALOFT WILL WARM ENOUGH TO COMPLETELY NIX PRECIPITATION. NOT ENTIRELY CONVINCED ON FRONTAL PASSAGE TIMING... BUT SHOULD SEE EITHER MCS/FRONTAL PASSAGE LATE WED/EARLY THU. ADDITIONAL WAVES EVIDENT ON FRI/SAT FROM BOTH EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL...BUT SIGNIFICANT DIFFERENCES IN TIMING. AS EARLY AS 0000 UTC SAT EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SURGES 850MB MOISTURE UP HIGH PLAINS IN RESPONSE TO LEE TROUGHING WITH FAVORABLE UPSLOPE HIGH PLAINS MCS REGIME. TEMPERED MAXES ACROSS FLOODED AREAS OF SOUTHEAST KS WHERE MOIST GROUND WILL RESULT IN SLIGHTLY MORE COOLER TEMPERATURES DUE TO EVAPORATION AND INCREASED CUMULUS. -HOWERTON .AVIATION... WITH LITTLE CHANGES FROM 24HRS AGO...PERSISTENCE WILL BE THE RULE. BASED ON LATEST TRENDS...INSTRUMENT FLIGHT RULES CONDITIONS ARE LIKELY ACROSS THE AREA TONIGHT AND THROUGH AT LEAST 1800 UTC SUN. HEAVY RAIN SHOWERS/THUNDERSTORMS ARE MOST LIKELY AT KICT AND KCNU WITH SLIGHTLY LESS CHANCES AT KSLN/KRSL/KHUT. WITH MOIST UPSLOPE FLOW ON SUN...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 78 66 84 / 60 50 20 20 HUTCHINSON 64 79 66 84 / 50 40 20 10 NEWTON 65 76 66 84 / 60 50 20 10 ELDORADO 66 77 66 83 / 80 60 30 20 WINFIELD-KWLD 68 80 67 83 / 90 60 30 20 RUSSELL 62 81 65 86 / 20 10 10 10 GREAT BEND 63 80 66 85 / 20 20 10 10 SALINA 63 81 65 85 / 40 30 10 10 MCPHERSON 64 79 66 84 / 50 40 20 10 COFFEYVILLE 70 79 67 83 / 100 80 50 20 CHANUTE 67 79 66 83 / 100 70 40 20 IOLA 66 79 66 83 / 100 70 40 20 PARSONS-KPPF 68 79 67 82 / 100 80 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ052-053-068>072- 083-092>096-098>100. &&
Hazardous weather outlook, Jun 30, 1:52 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 152 PM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 152 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS TODAY AND TONIGHT. A FEW HISTORIC RIVER LEVELS ARE ANTICIPATED ALONG PORTIONS OF THE NEOSHO...VERDIGRIS AND FALL RIVERS. SEE THE LATEST FLOOD AND RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. THUNDERSTORMS ARE POSSIBLE TODAY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
In the hours before
Local storm report, Jun 30, 1:40 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 M1.75 INCH WILSON KS CO-OP OBSERVER
RAINFALL SINCE 7 AM SATURDAY MORNING.
&&
LFWLocal storm report, Jun 30, 2:46 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 E17.69 INCH WILSON KS OFFICIAL NWS OBS
48 HOUR RAINFALL TOTAL ENDING AT 12 PM SATURDAY.
&&
LFWLocal storm report, Jun 30, 2:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 160 EAST OF INDEPENDENCE.
&&
RBLLocal storm report, Jun 30, 3:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD NEOSHO FALLS 38.01N 95.56W
06/30/2007 WOODSON KS LAW ENFORCEMENT
VOLENTARY EVACUATIONS ARE EXPECTED TO START SOON IN
NEOSHO FALLS. IN ADDITION HIGHWAY 54 IS CLOSED EAST OF
YATES CENTER.
&&
RBLLocal storm report, Jun 30, 3:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD IOLA 37.93N 95.40W
06/30/2007 ALLEN KS LAW ENFORCEMENT
HIGHWAY 169 IS CLOSED IN AND OUT OF IOLA DUE TO HIGH
WATER. HIGHWAY 58 IS CLOSED FROM COLONY TO HIGHWAY 75 DUE
TO HIGH WATER.
&&
RBLLocal storm report, Jun 30, 3:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/30/2007 ELK KS LAW ENFORCEMENT
HIGHWAY 160 IS CLOSED AT ELK FALLS AND OAK VALLEY.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.